Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Having upper left abdominal pain. X-ray showed gas and retained stool. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
upper left abdominal pain. I have been having upper left slde abdominal pain for 5 days now. went to the er on Monday and they couldnt find the cause. just said i had stool and gas build up on that side. had a xray done,pee test and blood. no other issues have followed the pain. its mostly dull, until I move about. should I return back to the er or give it another few days?
Posted Wed, 28 Nov 2012 in Abdominal Pain
Answered by Dr. Charles S Narasi 1 hour later
From your description, it sounds like the x-ray studies
showed gas and retained stool on the left side of the
large bowel. It is very possible that you were constipated
and had hard stool retained. There will be a build up of
gas behind it and that causes distension of the bowel
and gives pain. If you don't have fever,chills, nausea
or vomiting, I would not worry. What I suggest, that
you can go the drug store and get some laxative tablets
and take 1-2 with a full glass of water.
You need to pay attention to your diet. Make sure you
eat whole grain cereal, fresh vegetables and fruits and
drink adequate amount of liquids.
I am sure you will be O.K.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor